Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 173, NWS Pueblo, CO

June 26, 2015Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 26, 2015, 12:09 AM MDT for Kiowa County, Prowers County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 12:09 AM MDT (06:09 UTC)
Expired
Jun 26, 2015, 12:45 AM MDT
In force
36 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 150 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 6.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2352 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WUUS55 KPUB 260609
SVRPUB
COC061-099-260645-
/O.NEW.KPUB.SV.W.0173.150626T0609Z-150626T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1209 AM MDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 1245 AM MDT

* AT 1209 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  SOUTHEAST OF CHIVINGTON...OR 18 MILES NORTHEAST OF LAMAR...MOVING
  SOUTH AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3798 10237 3803 10269 3840 10256 3838 10233
TIME...MOT...LOC 0609Z 010DEG 27KT 3833 10247 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

28
5 follow-up statements
306 
WWUS55 KPUB 260618
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1218 AM MDT FRI JUN 26 2015

COC061-099-260645-
/O.CON.KPUB.SV.W.0173.000000T0000Z-150626T0645Z/
KIOWA CO-PROWERS CO-
1218 AM MDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT
FOR SOUTHEASTERN KIOWA AND NORTHWESTERN PROWERS COUNTIES...

AT 1218 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
QUEENS RESERVOIR...OR 14 MILES NORTHEAST OF LAMAR...MOVING SOUTH AT
30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3798 10237 3803 10269 3838 10257 3838 10233
TIME...MOT...LOC 0618Z 010DEG 27KT 3826 10249 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

28
099 
WWUS55 KPUB 260626
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1226 AM MDT FRI JUN 26 2015

COC061-099-260645-
/O.CON.KPUB.SV.W.0173.000000T0000Z-150626T0645Z/
KIOWA CO-PROWERS CO-
1226 AM MDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT
FOR SOUTH CENTRAL KIOWA AND NORTHWESTERN PROWERS COUNTIES...

AT 1225 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF BRISTOL...OR 11 MILES NORTHEAST OF LAMAR...MOVING SOUTH AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HIGHWAY 50 EAST OF LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3798 10237 3803 10269 3830 10260 3830 10234
TIME...MOT...LOC 0625Z 354DEG 29KT 3820 10246 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

28
899 
WWUS55 KPUB 260631
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1231 AM MDT FRI JUN 26 2015

COC061-260641-
/O.CAN.KPUB.SV.W.0173.000000T0000Z-150626T0645Z/
KIOWA CO-
1231 AM MDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3798 10237 3799 10242 3801 10259 3825 10259
      3825 10234
TIME...MOT...LOC 0631Z 351DEG 28KT 3816 10245 

$$

COC099-260645-
/O.CON.KPUB.SV.W.0173.000000T0000Z-150626T0645Z/
PROWERS CO-
1231 AM MDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT
FOR NORTHWESTERN PROWERS COUNTY...

AT 1231 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
BRISTOL...OR 10 MILES NORTHEAST OF LAMAR...MOVING SOUTH AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3798 10237 3799 10242 3801 10259 3825 10259
      3825 10234
TIME...MOT...LOC 0631Z 351DEG 28KT 3816 10245 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

28
909 
WWUS55 KPUB 260638
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1238 AM MDT FRI JUN 26 2015

COC099-260645-
/O.CON.KPUB.SV.W.0173.000000T0000Z-150626T0645Z/
PROWERS CO-
1238 AM MDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT
FOR NORTHWESTERN PROWERS COUNTY...

AT 1238 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRISTOL...OR
10 MILES EAST OF LAMAR...MOVING SOUTH AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3798 10237 3799 10242 3801 10259 3820 10256
      3820 10235
TIME...MOT...LOC 0638Z 354DEG 27KT 3810 10242 

HAIL...1.00IN
WIND...70MPH
 
$$

28
601 
WWUS55 KPUB 260644
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1244 AM MDT FRI JUN 26 2015

COC099-260653-
/O.EXP.KPUB.SV.W.0173.000000T0000Z-150626T0645Z/
PROWERS CO-
1244 AM MDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PROWERS COUNTY
WILL EXPIRE AT 1245 AM MDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3798 10237 3799 10242 3801 10259 3820 10256
      3820 10235
TIME...MOT...LOC 0641Z 010DEG 27KT 3810 10242 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:43 PM MDT, 26 minutes earlier.

Area forecast discussion, Jun 25, 11:43 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1143 PM MDT THU JUN 25 2015

.UPDATE...
ISSUED AT 1140 PM MDT THU JUN 25 2015

ADJUSTED POP...QPF AND SKY GRIDS TO BETTER REFLECT SHORT TERM
PRECIPITATION FORECASTS GIVEN LATEST SATELLITE AND RADAR TRENDS.
ALSO...LOADED LATEST OBSERVATIONS INTO FRONT END OF FORECAST
GRIDS.

UPDATE ISSUED AT 842 PM MDT THU JUN 25 2015

LOADED LATEST OBSERVATIONS INTO FRONT END OF FORECAST GRIDS.

UPDATE ISSUED AT 553 PM MDT THU JUN 25 2015

ADDED LARGE HAIL AND DAMAGING WIND THREAT TO NORTHEAST EL PASO
COUNTY FOR NEXT FEW HOURS. ALSO...LOADED LATEST OBSERVATIONS INTO
FRONT END OF FORECAST GRIDS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 303 PM MDT THU JUN 25 2015

...MAIN CONCERN IS HOW SHORTWAVE DROPPING SE ACROSS THE PLAINS THIS
EVENING WILL AFFECT OUR WX...

CURRENTLY...

SHOWERS AND THUNDERSTORMS WERE PREDOMINANTLY ALONG THE MTNS...WITH
THE ACTIVITY MOVING SOUTHEAST. ONE OR TWO STORMS WERE ALSO NOTED
ALONG THE RATON MESA. A SHORTWAVE IN THE NW FLOW ALOFT WAS
APPROACHING NE COLO. CAPES WERE IN THE 1000-2000 RANGE ON THE
PLAINS...WITH THE HIGHER VALUES N OF US50. MARGINAL DEEP SHEAR WAS
NOTED OVER THE REGION.

REST OF THIS AFTERNOON INTO THIS EVENING...

WITH FLOW ALOFT TURNING WNW...STORMS WILL MOVE GENERALLY SOUTHEAST
WITH ANY OF THE STRONGER ROTATING CELLS MOVING GENERALLY DUE SOUTH.
MOST OF THE CONVECTION THROUGH 00Z WILL GENERALLY BE ALONG THE MTNS
AND DOWN ALONG THE RATON MESA. MAIN CONCERNS WILL BE
LIGHTNING...MARGINAL SEVERE AND LOCALLY HEAVY RAIN.

AFTER ABOUT 02Z...AREA WILL START TO BE INFLUENCED BY SHORTWAVE
MOVING SOUTHEAST AREA THE GREATER FAR NE COLORADO REGION. THIS WILL
BE OUR BEST CHANCE OF A STRONG TO SEVERE STORM TO AFFECT THE REGION.
LATEST GUIDANCE IS INDICATING BEST CHANCE WILL BE OVER THE FAR SE
COLO PLAINS. HOWEVER...HRRR DOES INDICATE ONE OR TWO ISOLD CELLS
MOVING S-SE CLOSER TO THE MTNS LATER THIS EVENING.

LATE TONIGHT...DEPENDING ON HOW STRONG THE CONVECTION IS WITH THE KS
MCS...WE WILL LIKELY SEE THE THREAT OF LOW CLOUDS AFFECTING THE
REGION...ESPECIALLY AFTER 09Z.

TOMORROW...

LIKELY WILL BE MOSTLY CLOUDY ACROSS THE PLAINS EARLY TOMORROW
MORNING...WITH PC SKIES OVER THE HIGHER TERRAIN. IT APPEARS THE
BEST FORCING FOR CONVECTION TOMORROW WILL BE THE S MTN REGION
(PIKES PEAK...WETS...SANGRES) AS THIS AREA WILL HAVE THE BEST
INSTABILITY. SPC HAS BACKED OFF ON THE STRENGTH OF THE STORMS
TOMORROW...WITH ONLY GENERAL THUNDER OVER THE FORECAST AREA.
DEPENDING HOW MUCH RICH LOW LEVEL MOISTURE REMAINS OVER THE
REGION TOMORROW...LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY
IN THE S MTN REGION...AND POSSIBLY THE EAST SLOPES OF THE SAN
JUANS. IF CAP CAN BREAK...THEN WE MAY BE DEALING WITH A FEW
STRONGER STORMS GIVEN THE CAPE AND MARGINAL SHEAR OVER THE REGION.

TEMPS TOMORROW WILL BE ABOUT 4-8F COOLER ACROSS THE PLAINS...WITH
HIGHS MAINLY IN THE L80S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 303 PM MDT THU JUN 25 2015

VERY LITTLE CHANGE NEEDED TO THE OVERALL TREND WHEN IT COMES TO THE
ONGOING LONG TERM FORECAST.

A RIDGE OF HIGH PRESSURE WILL REMAIN CENTERED OVER THE GREAT BASIN
THROUGH THE EXTENDED PERIOD...WITH THE FORECAST AREA LOCATED TO THE
EAST OF THE RIDGE UNDER LIGHT NORTH TO NORTHWEST FLOW ALOFT.
TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL NORMS WITH MAX
TEMPS EACH DAY IN THE MID 80S TO MID 90S FOR THE PLAINS...AND 80S
FOR THE HIGH VALLEYS. THE WARMEST DAYS IN THE EXTENDED LOOK TO BE
TUE AND WED.

CONVECTION MAY LINGER A BIT LATER INTO THE OVERNIGHT PERIOD FRI
NIGHT...OTHERWISE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE
MAINLY DIURNAL IN NATURE...DEVELOPING OVER THE HIGHER TERRAIN BY
MIDDAY EACH DAY AND THEN PROGRESSING ACROSS THE ADJACENT AREAS
THROUGH THE AFTERNOON AND EVE. CONVECTION WILL BE SCATTERED IN
NATURE OVER THE MTS...AND ISOLATED OVER THE LOWER ELEVATIONS. THE
DRIEST DAYS OF THE EXTENDED LOOK TO BE MON AND TUE...AND THE
PLAINS ON THOSE DAYS MAY REMAIN PCPN-FREE. THE GFS IS INDICATING
THAT A COLD FRONT FORECAST FOR WED WILL BE A BIT SLOWER...ARRIVING
ACROSS THE EASTERN PLAINS WED AFTERNOON/EVE. THIS WILL INCREASE
CONVECTION CHANCES ONCE AGAIN LATE WED NIGHT THROUGH THU. MOORE

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1113 PM MDT THU JUN 25 2015

ISOLATED TO SCATTERED CONVECTION WILL CONTINUE ACROSS THE FAR
EASTERN PLAINS TONIGHT...RESULTING IN AREAS OF MVFR/IFR AND
LOCALLY LIFR CONDITIONS. A COLD FRONT MOVING SOUTH THROUGH THE
PLAINS OVERNIGHT THROUGH FRIDAY WILL BRING MORE SHOWER AND
THUNDERSTORM ACTIVITY...MAINLY TO THE EASTERN MOUNTAINS AND
PLAINS ON FRIDAY. MORE MVFR/IFR/LIFR CONDITIONS EXPECTED WITH
THIS ACTIVITY. THE WESTERN MOUNTAIN AREAS ARE LIKELY DONE FOR
TONIGHT...AND WILL SEE ISOLATED ACTIVITY ON FRIDAY.

THE KCOS...KPUB AND KALS TAF SITES ARE PROBABLY DONE FOR
TONIGHT...ALTHOUGH IT IS NOT OUT OF THE QUESTION FOR A FEW MORE
STORMS LATE TONIGHT INTO EARLY FRIDAY MORNING. KCOS AND KPUB WILL
LIKELY SEE A RESURGENCE OF STORM ACTIVITY AGAIN TOMORROW...STARTING
A LITTLE EARLIER THAN NORMAL...BY 18Z AT KCOS AND BY 21Z AT KPUB.
FOR KALS...MUCH LESS ACTIVITY THAN KCOS OR KPUB...BUT POSSIBLE
AFTER ABOUT 21Z. KCOS AND KPUB COULD SEE A STRONG TO SEVERE
STORM...PRODUCING MVFR/IFR/LIFR CONDITIONS. STORMS IN THE
VICINITY OF KALS WILL BE WEAKER...WITH LOCAL MVFR TO LIFR
CONDITIONS POSSIBLE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...LW
Hazardous weather outlook, Jun 25, 6:22 PM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
622 PM MDT THU JUN 25 2015

COZ058>089-093>099-270030-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
622 PM MDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...POSSIBLY
CONTINUING THROUGH THE OVERNIGHT HOURS. A FEW STORMS ACROSS EL PASO
COUNTY THIS EVENING COULD BE SEVERE...PRODUCING HAIL 1 INCH OR MORE
IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH OR MORE. OTHERWISE...THE
MAIN STORM THREATS TONIGHT WILL BE LIGHTNING...WIND GUSTS TO AROUND
40 MPH AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY
OVER THE MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS. PRIMARY
STORM THREATS WILL BE LIGHTNING...LOCALLY HEAVY RAIN...SMALL HAIL
AND WIND GUSTS TO AROUND 50 MPH. IN ADDITION...1 OR 2 STRONG TO
SEVERE STORMS ARE POSSIBLE...PRODUCING HAIL TO AROUND 1 INCH IN
DIAMETER AND WIND GUSTS TO AROUND 60 MPH...ESPECIALLY OVER THE
EASTERN MOUNTAINS AND I-25 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS EVENING.

50/50

In the hours before

Special weather statement, Jun 25, 9:17 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
917 PM MDT THU JUN 25 2015

COZ093>099-260345-
WESTERN KIOWA COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
EASTERN KIOWA COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
917 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA...EAST
CENTRAL LAS ANIMAS...SOUTHEASTERN OTERO...NORTHERN PROWERS...
NORTHWESTERN BACA AND BENT COUNTIES UNTIL 945 PM MDT...

AT 916 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 16 MILES SOUTH OF JOHN MARTIN RESERVOIR...OR 27 MILES
EAST OF NORTH LA JUNTA...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAMAR...LAS ANIMAS...GRANADA...WILEY...HARTMAN...MCCLAVE...NEEGRONDA
RESERVOIR...BRISTOL...HASTY...HIGBEE...JOHN MARTIN RESERVOIR...QUEENS
RESERVOIR...NEEOSHE RESERVOIR...FORT LYON AND CADDOA.

LAT...LON 3786 10366 3837 10270 3813 10218 3747 10332
TIME...MOT...LOC 0316Z 332DEG 37KT 3784 10305

SR
Special weather statement, Jun 25, 9:39 PM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
939 PM MDT THU JUN 25 2015

COZ099-260415-
SPRINGFIELD VICINITY/BACA COUNTY CO-
939 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BACA COUNTY UNTIL
1015 PM MDT...

AT 939 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VILAS...OR 13 MILES EAST OF SPRINGFIELD...MOVING SOUTH AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSH...VILAS AND STONINGTON.

LAT...LON 3750 10251 3755 10229 3731 10214 3723 10247
TIME...MOT...LOC 0339Z 343DEG 7KT 3746 10238

SR
Special weather statement, Jun 25, 11:11 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1111 PM MDT THU JUN 25 2015

COZ099-260600-
SPRINGFIELD VICINITY/BACA COUNTY CO-
1111 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR BACA COUNTY UNTIL MIDNIGHT MDT...

AT 1110 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
OVER CENTRAL AND SOUTHERN BACA COUNTY.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WALSH...VILAS...CAMPO...TWO BUTTES AND STONINGTON.

LAT...LON 3699 10210 3700 10296 3713 10306 3762 10254
      3741 10204 3701 10204
TIME...MOT...LOC 0510Z 345DEG 68KT 3725 10259

SR
Local storm report, Jun 25, 11:29 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1129 PM MDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             2 NE SPRINGFIELD        37.43N 102.59W
06/25/2015  M1.00 INCH       BACA               CO   LAW ENFORCEMENT

0520 PM     HAIL             5 ENE FALCON            38.96N 104.53W
06/25/2015  M1.00 INCH       EL PASO            CO   PUBLIC

            BEGAN 515 PM

0456 PM     HAIL             6 NNW PETERSON AFB      38.91N 104.74W
06/25/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0449 PM     HAIL             5 SW BLACK FOREST       38.95N 104.76W
06/25/2015  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

LW
Special weather statement, Jun 25, 11:35 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1135 PM MDT THU JUN 25 2015

COZ096-098-260600-
EASTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO-
1135 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA AND
NORTHEASTERN PROWERS COUNTIES UNTIL MIDNIGHT MDT...

AT 1134 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HARTMAN...OR 9 MILES NORTHWEST OF COOLIDGE...MOVING EAST AT 35
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLLY AND HARTMAN.

LAT...LON 3810 10232 3834 10211 3833 10205 3833 10204
      3799 10204
TIME...MOT...LOC 0534Z 277DEG 28KT 3815 10210

SR
Special weather statement, Jun 25, 11:55 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1155 PM MDT THU JUN 25 2015

COZ096-098-260630-
EASTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO-
1155 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIOWA AND NORTHEASTERN
PROWERS COUNTIES UNTIL 1230 AM MDT...

AT 1154 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SHERIDAN LAKE...OR 25 MILES WEST OF HORACE...MOVING SOUTHEAST AT
40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE...HARTMAN...BRANDON AND TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3806 10219 3840 10252 3862 10246 3861 10205
      3831 10204
TIME...MOT...LOC 0554Z 311DEG 39KT 3841 10226

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:05 PM MDTSpecial Weather StatementPUBCrowley40 min
Jun 25, 7:30 PM MDTSpecial Weather StatementPUBBaca45 min
Jun 25, 7:36 PM MDTSevere Thunderstorm WarningPUBBaca24 min
Jun 25, 8:09 PM MDTSpecial Weather StatementPUBKiowa36 min
Jun 25, 8:57 PM MDTSpecial Weather StatementPUBProwers48 min
Jun 25, 9:17 PM MDTSpecial Weather StatementPUBBent28 min
Jun 25, 9:39 PM MDTSpecial Weather StatementPUBBaca36 min
Jun 25, 9:47 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers43 min
Jun 25, 10:22 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers53 min
Jun 25, 11:11 PM MDTSpecial Weather StatementPUBBaca49 min
Jun 25, 11:35 PM MDTSpecial Weather StatementPUBProwers25 min
Jun 25, 11:55 PM MDTSpecial Weather StatementPUBKiowa35 min
Jun 26, 12:16 AM MDTSpecial Weather StatementPUBBaca, Prowers44 min
Jun 26, 3:08 PM MDTSpecial Weather StatementPUBTeller52 min
Jun 26, 3:13 PM MDTSevere Thunderstorm WarningPUBFremont, Teller32 min
Jun 26, 3:37 PM MDTSevere Thunderstorm WarningPUBFremont, Teller38 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.